Alert archive / North Carolina / Special Weather Statements in 2013

Special Weather Statement, NWS Blacksburg, VA

May 21, 2013Stokes County, North Carolina

NWS Blacksburg, VA issued this special weather statement at May 21, 2013, 8:21 PM EDT for Stokes County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 8:21 PM EDT (00:21 UTC)
Expired
May 21, 2013, 8:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS81 KRNK 220021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT TUE MAY 21 2013
 
NCZ004-220045-
STOKES NC-
821 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CAPELLA...OR 3 MILES SOUTHWEST OF
  DANBURY...MOVING NORTH AT 10 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DANBURY...
  CAPELLA...
  VADE MECUM...

LAT...LON 3647 8036 3647 8013 3632 8021 3632 8035
TIME...MOT...LOC 0018Z 189DEG 8KT 3639 8027 

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 21, 7:01 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 21, 7:01 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT TUE MAY 21 2013

.SYNOPSIS...
AN UPPER LEVEL AREA OF LOW PRESSURE WILL DRIFT EAST AND OFFSHORE
OVERNIGHT. A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE
CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL
PUSH A COLD FRONT THROUGH THE AREA THURSDAY...FOLLOWED BY HIGH
PRESSURE ON FRIDAY.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 310 PM EDT TUESDAY...

SATELLITE LOOP SHOWED SCATTERED CU DEVELOPING THIS AFTERNOON
ESPECIALLY ACROSS THE HIGHER TERRAIN. REGIONAL WSR-88D LOOP
DISPLAYED ISOLATED CONVECTION FORMING JUST SOUTHEAST OF CWA ACROSS
EASTERN PORTIONS OF VIRGINIA AND NORTH CAROLINA IN THE MOIST AND
UNSTABLE AIR.  RNK WRF ARW AND RUC INDICATED THAT THE BEST CHANCE
FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT WILL OCCUR ALONG THE
SOUTHERN BLUE RIDGE MOUNTAINS. THE NAM AND GFS FOCUS ON CONVECTION
THIS EVENING INTO TONIGHT IN THE WEST AND NORTHWEST. INCREASED POPS
THIS EVENING IN THE NORTHWEST ALLOWING FOR MENTION OF LIKELY FOR
SOUTHEAST WEST VIRGINIA WITH BEST SFC MOISTURE CONVERGENCE AND MID
LVL OMEGA FIELDS. SOME OF THE STORMS TONIGHT COULD CONTAIN HEAVY
DOWNPOURS...HAIL AND GUSTY WINDS. WITH THE LOSS OF SOLAR
HEATING...CONVECTION WILL WEAKEN AND TAPER OFF AFTER MIDNIGHT. WENT
WITH LOW TEMPERATURES CLOSE TO MILD ADJMAV WITH VALUES FROM THE MID
50S IN THE MOUNTAINS TO THE MID 60S IN THE SOUTHEAST. WARM AND HUMID
CONDITIONS CONTINUE ON WEDNESDAY IN THE SOUTHERLY FLOW OUT AHEAD OF
THE APPROACHING COLD FRONT AND UPPER TROUGH. INCREASED POPS FROM
WEST TO EAST ON WEDNESDAY...WITH HIGHEST POPS ALONG WESTERN
MOUNTAINS. THE SWODY2 (DAY TWO CONVECTIVE OUTLOOK) HAS THE SLIGHT
RISK JUST TO OUR WEST ON WEDNESDAY. PLAYED HIGHS TEMPERATURES COOLER
ON WEDNESDAY WITH READINGS FROM THE MID 70S IN THE MOUNTAINS TO
THE MID 80S IN THE SOUTHEAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 255 PM EDT TUESDAY...

HAVE A COUPLE DAYS MORE OF HUMID WEATHER BEFORE FRONT SWINGS ACROSS
THURSDAY AND BRINGS A RETURN TO LOWER DEWPOINTS.

UNTIL THEN...NO MAJOR CHANGES TO THE FORECAST. WEDNESDAY NIGHT A
PIECE OF SHORTWAVE ENERGY ARRIVES ACROSS THE CENTRAL APPALACHIANS
WHICH CREATES AN AREA OF SHOWERS AND STORMS...MAINLY AFFECTING THE
WRN EDGE OF THE FORECAST AREA. THE BETTER PUSH OF THE FRONT ON
THURSDAY COMBINED WITH BETTER UPPER SUPPORT SHOULD BRING SOME
ENHANCED THREAT OF SHOWERS AND STORMS. TIMING OF THIS FRONT DOES
VARY SOMEWHAT FROM THE MODELS BUT ENOUGH AGREEMENT TO HAVE HIGH
CHANCE TO LIKLEY IN THE AREA THURSDAY. TIMING ALSO GIVES ISSUES TO
SVR THREAT. ATTM...EXPECT A LINE OF SHRA/TSRA TO BE IN THE MTNS IN
THE MORNING AND MOVING INTO THE PIEDMONT BY EARLY AFTERNOON. NOT
SEEING A LOT OF HEATING AS CLOUDS WILL BE GENEROUSLY SPREAD. ONE
AREA WITH THE BETTER INSOLATION COULD BE SOUTHSIDE VA/NW NC
PIEDMONT. AT THIS TIME...THE STORM PREDICTION CENTER HAS A 5 PERCENT
THREAT OF SVR WX MAINLY OVER THE PIEDMONT AND TIDEWATER AREAS OF
VA/NC.

THE FRONT WILL BE EAST OF THE AREA GOING INTO THURSDAY EVENING WITH
LINGERING SHORTWAVE INDUCED SHOWERS ACROSS THE MTNS OVERNIGHT. THE
MAIN SHORTWAVE SHIFTS EAST BY 12Z FRIDAY WITH DRIER AND COOLER AIR
ARRIVING. HIGHS FRIDAY WILL RANGE FROM THE LOWER TO MID 60S WEST TO
THE LOWER TO MID 70S EAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 130 PM EDT TUESDAY

FOR THE LONG RANGE FORECAST...THE MODELS KEEP A TROUGH IN PLACE
EARLY ON AND THEN GO MORE TOWARD A ZONAL TO RIDGE CONFIGURATION BY
THE END OF THE PERIOD.

WE SHOULD BE MAINLY DRY AS SFC HIGH BUILDS ACROSS THIS WEEKEND...SO
WEEKEND HOLIDAY PLANS ARE LOOKING GOOD FOR OUTDOOR ACTIVITIES AT
LEAST SATURDAY...AS THE LATEST ECMWF SHOWS ANOTHER WEAK SHORTWAVE
PUSHING ACROSS BY SUNDAY AND MAY BRING SOME SHOWERS ACROSS THE MTN
EMPIRE OF SW VA/INTO THE NC MTNS SUNDAY MORNING.

THE FLOW SWINGS MORE TOWARD THE SOUTHEAST SUNDAY EVENING INTO EARLY
NEXT WEEK WITH INCREASING HUMIDITY AND TEMPS. MODELS KEEPING MORE
ACTIVE WEATHER ACROSS THE OHIO VALLEY AND WEST...ALTHOUGH A WESTERLY
FLOW ALOFT CAN BRING STORMS WORKING EAST INTO THE MTNS. GIVEN WPC
SOLUTION OF THE ECMWF ENSEMBLE WILL KEEP THE FORECAST MORE ON THE
LOW CHANCE SIDE...BUT IF THE 12Z ECMWF VERIFIES WE COULD BE GETTING
SOAKED AGAIN MONDAY-WEDNESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 645 PM EDT TUESDAY...

CONVECTION REMAINS QUITE ISOLATED ACROSS THE REGION THIS EVENING
WITH MOST COVERAGE OVER NW NORTH CAROLINA WELL SW OF THE TAF
SITES. MAIN CONCERN WILL BE WITH THE COMPLEX OF SHRA/TSRA
ASSOCIATED WITH AN OLD OUTFLOW HEADING NE OUT OF TN/KY DURING THE
NEXT FEW HOURS. LATEST SHORT RANGE GUIDANCE BRINGS SOME OF THIS AS
FAR EAST AS THE BLUE RIDGE AROUND MIDNIGHT BEFORE IT FADES. THUS
MAY HAVE A STORM OR SHRA AFFECT KBLF/KLWB DURING THE LATE EVENING
...WITH A BAND/CLUSTER OF SHRA/TSRA NEAR KBCB/KROA TOWARD
MIDNIGHT PENDING HOW FAR EAST THE PRECIP MAKES IT AFTER LOSS OF
HEATING AND LITTLE UPPER SUPPORT. GIVEN UNCERTAINTY WILL COVER
MAINLY WITH VCTS/VCSH FOR NOW AND AMEND IF STORMS DO INDEED GET
CLOSER.

OTHER CONCERN AGAIN WITH FOG LATE ESPCLY NEAR WHERE ANY RAINFALL
OCCURS GIVEN SUCH A MUGGY ENVIRONMENT. LATEST FORECAST RAOB
SOUNDINGS SUGGEST QUITE A BIT OF PATCHY FOG BUT LIKELY NOT AS
WIDESPREAD AS THIS MORNING EXCEPT IN SPOTS WHERE A SHRA PASSES.
REGARDLESS OF SHRA COVERAGE...APPEARS KLWB STILL HAS THE BEST
CHANCE TO DROP TO LIFR IN FOG WEDNESDAY MORNING WITH A PERIOD OF
IFR ELSW EXCLUDING KBLF/KROA WHERE ONLY BRIEF MVFR POSSIBLE AT
THIS TIME.

EXPECT A QUICK IMPROVEMENT TO CONDITIONS ON WEDNESDAY WITH THE
ONSET OF HEATING AND DECENT MIXING BY MID OR LATE MORNING. THINK
ALL SITES WILL BE VFR BY 15Z/11AM BUT WITH A BETTER SHOT AT
AFTERNOON CONVECTION DEVELOPING ESPCLY WEST OF THE BLUE RIDGE BY
20Z/4PM. WITH POTENTIAL TO SEE A BAND OF SHRA/TSRA DEVELOP WESTERN
SLOPES...INCLUDED A PREVAILING -TSRA THREAT AT BOTH KBLF/KLWB
WEDNESDAY AFTERNOON WHILE LEAVING ELSW VFR W/OUT CONVECTION UNDER
SCTD/BKN 5-6K FT CU FIELDS.

THE REGION STAYS IN A WARM...MOIST AIRMASS THROUGH THURSDAY AHEAD
OF A COLD FRONT THAT SHOULD PUSH THROUGH LATE IN THE DAY THURSDAY.
THIS WILL BRING THE BEST COVERAGE OF SHOWERS WEDNESDAY NIGHT INTO
THURSDAY ALONG WITH AREAS OF LATE NIGHT/EARLY MORNING FOG.

HIGH PRESSURE AND BETTER FLYING CONDITIONS ARE EXPECTED ON FRIDAY
AND THROUGH MUCH OF THE WEEKEND BEHIND THE FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...AMS/JH/KK
Hazardous weather outlook, May 21, 3:53 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE MAY 21 2013

NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059-
222000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
353 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FRONTAL SYSTEM MOVES IN THURSDAY. THUNDERSTORMS ASSOCIATED WITH
THIS FRONT ARE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND
GUSTY WINDS. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL APPEARS
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-011-WVZ042>045-222000-
TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER-
353 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FRONTAL SYSTEM WILL MOVE INTO THE AREA BY THURSDAY. SOME
THUNDERSTORMS COULD BRING TORRENTIAL RAINS...HAIL AND GUSTY WINDS
AT TIMES...WEDNESDAY AFTERNOON INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 21, 7:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT TUE MAY 21 2013

NCZ019-220015-
WILKES NC-
727 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 815 PM EDT

* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR DARBY...OR 10 MILES NORTH OF LENOIR...
  MOVING NORTHEAST AT 10 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  ELKVILLE...
  DARBY...

LAT...LON 3608 8142 3607 8144 3609 8145 3609 8147
      3610 8148 3610 8150 3610 8152 3611 8153
      3619 8146 3612 8133 3606 8140
TIME...MOT...LOC 2324Z 219DEG 9KT 3606 8149

DS
Special weather statement, May 21, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT TUE MAY 21 2013

NCZ001-VAZ009-015-220000-
ASHE NC-SMYTH VA-GRAYSON VA-
731 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  EXTREME SOUTH CENTRAL SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  EXTREME WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITETOP
  TO FLATWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
  TROUTDALE TO ASHLAND...AND MOVING NORTH AT 15 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  WHITETOP...
  NELLA...
  FLATWOOD...

LAT...LON 3661 8164 3662 8161 3664 8162 3677 8154
      3672 8142 3643 8166 3650 8170 3652 8170
TIME...MOT...LOC 2328Z 201DEG 12KT 3666 8155 3652 8166

DS
Local storm report, May 21, 7:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             BLOWING ROCK            36.13N  81.67W
05/21/2013  E0.70 INCH       WATAUGA            NC   PUBLIC

&&

EVENT NUMBER RNK1301388

FISHER
Local storm report, May 21, 8:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             1 S FOSCOE              36.15N  81.76W
05/21/2013  E1.00 INCH       WATAUGA            NC   PUBLIC

            BENNETT WAY

&&

EVENT NUMBER RNK1301389

FISHER
Special weather statement, May 21, 8:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT TUE MAY 21 2013

NCZ001-VAZ009-012-015-220115-
ASHE-GRAYSON-SMYTH-WYTHE-
809 PM EDT TUE MAY 21 2013

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ASHE...GRAYSON...WYTHE
AND SMYTH COUNTIES THROUGH 915 PM EDT...

AT 809 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NELLA...OR ABOUT 5 MILES EAST OF
WHITETOP...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE...RUGBY...VOLNEY...TROUTDALE...
FLATRIDGE...AND...SUGAR GROVE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3662 8165 3663 8161 3664 8163 3666 8164
      3689 8136 3668 8115 3656 8143 3648 8154
      3660 8167
TIME...MOT...LOC 0009Z 231DEG 9KT 3662 8151

23
Special weather statement, May 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT TUE MAY 21 2013

NCZ004-220045-
STOKES NC-
821 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CAPELLA...OR 3 MILES SOUTHWEST OF
  DANBURY...MOVING NORTH AT 10 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  DANBURY...
  CAPELLA...
  VADE MECUM...

LAT...LON 3647 8036 3647 8013 3632 8021 3632 8035
TIME...MOT...LOC 0018Z 189DEG 8KT 3639 8027

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:09 PM EDTSpecial Weather StatementRNKGrayson66 min
May 21, 8:22 PM EDTSpecial Weather StatementRNKWythe53 min
May 21, 9:11 PM EDTSpecial Weather StatementRNKBland34 min
May 21, 9:13 PM EDTSpecial Weather StatementRNKSmyth32 min
May 21, 9:32 PM EDTSpecial Weather StatementRNKBland28 min
May 21, 9:44 PM EDTSpecial Weather StatementRNKSmyth31 min
May 21, 9:57 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth3 hr
May 22, 12:50 PM EDTSpecial Weather StatementRNKBland, Wythe55 min
May 22, 12:59 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth3 hr
May 22, 1:18 PM EDTSpecial Weather StatementRNKAlleghany42 min
May 22, 2:06 PM EDTSevere Thunderstorm WarningRNKPulaski, Wythe39 min
May 22, 2:10 PM EDTSevere Thunderstorm WarningRNKGiles, Pulaski50 min
May 22, 2:14 PM EDTSpecial Weather StatementRNKAlleghany31 min
May 22, 2:35 PM EDTAreal Flood AdvisoryRNKWythe115 min
May 22, 2:37 PM EDTSevere Thunderstorm WarningRNKBland38 min
May 22, 3:00 PM EDTAreal Flood AdvisoryRNKTazewell2 hr
May 22, 3:00 PM EDTSpecial Weather StatementRNKRoanoke30 min
May 22, 3:08 PM EDTSpecial Weather StatementRNKTazewell37 min
May 22, 3:10 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery50 min
May 22, 3:24 PM EDTSpecial Weather StatementRNKWythe36 min
May 22, 3:26 PM EDTAreal Flood AdvisoryRNKCarroll, Wythe2 hr
May 22, 3:32 PM EDTAreal Flood AdvisoryRNKCraig, Montgomery, Roanoke118 min
May 22, 3:37 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke23 min
May 22, 3:45 PM EDTFlash Flood WarningRNKTazewell3 hr
May 22, 3:57 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, Roanoke, City of Roanoke, City of Salem33 min
May 22, 4:01 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe29 min
May 22, 4:02 PM EDTSpecial Weather StatementRNKPatrick43 min
May 22, 4:07 PM EDTAreal Flood AdvisoryRNKAlleghany113 min
May 22, 4:17 PM EDTSpecial Weather StatementRNKCity of Galax28 min
May 22, 4:20 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington40 min
May 22, 4:25 PM EDTAreal Flood AdvisoryRNKCity of Galax65 min
May 22, 4:34 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem26 min
May 22, 4:44 PM EDTSpecial Weather StatementRNKCarroll31 min
May 22, 4:48 PM EDTSpecial Weather StatementRNKBath27 min
May 22, 4:56 PM EDTSpecial Weather StatementRNKFranklin, Patrick34 min
May 22, 5:05 PM EDTSpecial Weather StatementRNKCity of Covington25 min
May 22, 5:15 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem30 min
May 22, 5:16 PM EDTSpecial Weather StatementRNKFloyd29 min
May 22, 5:20 PM EDTSpecial Weather StatementRNKFranklin25 min
May 22, 5:22 PM EDTSpecial Weather StatementRNKBedford23 min
May 22, 5:25 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington35 min
May 22, 5:37 PM EDTSpecial Weather StatementRNKBath53 min
May 22, 5:39 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt51 min
May 22, 5:42 PM EDTSpecial Weather StatementRNKMontgomery33 min
May 22, 6:05 PM EDTSpecial Weather StatementRNKHenry25 min
May 22, 6:07 PM EDTSpecial Weather StatementRNKMontgomery23 min
May 22, 6:16 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington29 min
May 22, 6:34 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Buena Vista, City of Lexington116 min
May 22, 6:38 PM EDTAreal Flood WarningRNKTazewell3 hr
May 22, 6:39 PM EDTSpecial Weather StatementRNKCity of Lynchburg36 min
May 22, 6:40 PM EDTSpecial Weather StatementRNKFranklin35 min
May 22, 6:43 PM EDTSpecial Weather StatementRNKCity of Buena Vista17 min
May 22, 7:09 PM EDTSpecial Weather StatementRNKAmherst36 min
May 22, 7:16 PM EDTSpecial Weather StatementRNKFranklin, Henry, City of Martinsville29 min
May 22, 12:27 PM EDTSpecial Weather StatementRNKAshe63 min
May 22, 1:15 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga45 min
May 22, 2:07 PM EDTFlash Flood WarningRNKAshe, Watauga6 hr
May 22, 3:02 PM EDTAreal Flood AdvisoryRNKAshe, Watauga, Wilkes118 min
May 22, 3:14 PM EDTSpecial Weather StatementRNKAshe31 min
May 22, 3:47 PM EDTSevere Thunderstorm WarningRNKAlleghany, Wilkes28 min
May 22, 6:46 PM EDTSpecial Weather StatementRNKAshe29 min
May 22, 7:50 PM EDTSpecial Weather StatementRNKStokes, Yadkin25 min
May 21, 8:35 PM EDTSpecial Weather StatementRNKMercer25 min
May 21, 9:09 PM EDTSpecial Weather StatementRNKSummers36 min
May 21, 10:01 PM EDTSpecial Weather StatementRNKSummers29 min
May 22, 1:25 PM EDTSpecial Weather StatementRNKSummers50 min
May 22, 2:59 PM EDTAreal Flood AdvisoryRNKGreenbrier2 hr
May 22, 3:13 PM EDTAreal Flood AdvisoryRNKSummers2 hr
May 22, 3:30 PM EDTSpecial Weather StatementRNKSummers30 min
May 22, 4:07 PM EDTSpecial Weather StatementRNKGreenbrier, Summers53 min
May 22, 5:06 PM EDTSpecial Weather StatementRNKGreenbrier9 min

Nearby

Special Weather Statements in North Carolina, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.